Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 18, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at May 11, 2011, 4:30 AM CDT for 18 counties in Texas. It took effect at May 11, 2011, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 4:30 AM CDT (09:30 UTC)
- In effect from
- May 11, 2011, 1:00 PM CDT
- Expired
- May 11, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 35 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3567 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430 WWUS74 KLUB 110930 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 430 AM CDT WED MAY 11 2011 TXZ021>031-033>036-039>041-112100- /O.NEW.KLUB.WI.Y.0018.110511T1800Z-110512T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL 430 AM CDT WED MAY 11 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING: MIDDAY THROUGH EARLY EVENING. * WINDS: WESTERLY WINDS SUSTAINED AT SPEEDS IN EXCESS OF 30 MPH WITH GUSTS OVER 50 MPH. * IMPACTS: PATCHY BLOWING DUST MAY RESTRICT VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS SUSTAINED AT SPEEDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
680 WWUS74 KLUB 111649 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1149 AM CDT WED MAY 11 2011 TXZ025-026-030-031-033>036-039>041-111800- /O.CAN.KLUB.WI.Y.0018.110511T1800Z-110512T0000Z/ HALL-CHILDRESS-FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM- TERRY-LYNN- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 1149 AM CDT WED MAY 11 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. WEST WINDS ARE NOW EXPECTED TO INCREASE TO 20 TO 30 MPH... JUST SHORT OF MORE HAZARDOUS SPEEDS. $$ TXZ021>024-027>029-120000- /O.CON.KLUB.WI.Y.0018.110511T1800Z-110512T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW 1149 AM CDT WED MAY 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: MIDDAY THROUGH EARLY EVENING. * WINDS: WESTERLY WINDS SUSTAINED AT SPEEDS IN EXCESS OF 30 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS: PATCHY BLOWING DUST MAY RESTRICT VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS SUSTAINED AT SPEEDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
517 WWUS74 KLUB 112046 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 346 PM CDT WED MAY 11 2011 TXZ021>024-027>029-120000- /O.CON.KLUB.WI.Y.0018.000000T0000Z-110512T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW 346 PM CDT WED MAY 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING OVER THE NORTHWESTERN SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: THROUGH EARLY EVENING. * WINDS: WESTERLY WINDS SUSTAINED AT SPEEDS IN EXCESS OF 30 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS: PATCHY BLOWING DUST MAY RESTRICT VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS SUSTAINED AT SPEEDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 11, 12:40 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 11, 12:40 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1240 AM CDT WED MAY 11 2011 .UPDATE... QUICK FORECAST/GRID UPDATE OUT TO ACCOUNT FOR SCATTERED CONVECTION OVER THE WESTERN FA. LAPS AND SPC MESOANALYSIS SHOWING 2 KJ/KG IN ADVANCE OF THIS CONVECTION...A CONTINUED UPWARD TREND AND INTERMITTENT SEVERE UPDRAFTS MAY OCCUR. && .FIRE WEATHER... RISK OF LIGHTNING INITIATED FIRE WILL BE HIGH...AND GUSTS FROM STORMS COULD PROVE VERY PROBLEMATIC/DANGEROUS. && .PREV DISCUSSION... /ISSUED 1157 PM CDT TUE MAY 10 2011/ AVIATION... STORMS ARE DEVELOPING WEST OF KLBB TERMINAL AND MAY IMPACT THE TAF SITE AROUND 08Z. HOWEVER...CONFIDENCE IS LOW ON WHETHER THE STORMS WILL IMPACT THE TERMINAL AREA OR NOT AS WELL AS WHEN THE BEST TIMING WILL BE. THERE IS ALSO A CHANCE THAT MVFR CEILINGS COULD DEVELOP OVERNIGHT AT BOTH TAF SITES AS GUSTY SOUTHEASTERLY WINDS HELPS TO PULL LOW-LEVEL MOISTURE INTO THE REGION. STORMS AND CLOUDS WILL RAPIDLY PUSH EAST BY SUNRISE AS DRY AIR PUSHES INTO THE REGION. STRONG WESTERLY WINDS NEAR 30 KTS ARE EXPECTED BY LATE MORNING TOMORROW AT BOTH TERMINALS...AND PERIODS OF BLOWING DUST WITH VFR VISIBILITIES COULD DEVELOP AT KLBB. JORDAN PREV DISCUSSION... /ISSUED 941 PM CDT TUE MAY 10 2011/ UPDATE... SURFACE ANALYSIS CONTINUES TO SHOW THE DRYLINE MAKING RAPID PROGRESS TO THE WEST THIS EVENING. 00Z UPPER AIR DATA CONTINUES TO INDICATE THE CLOSED LOW JUST WEST OF THE FOUR CORNERS WITH A STRONG JET AT 250 HPA STARTING TO EDGE EASTWARD INTO THE REGION. SATELLITE IMAGERY INDICATES CONTINUED MID-LEVEL CLOUD DECK OVER THE BIG BEND INTO SOUTHEAST NEW MEXICO WHICH MAY HINT AT WEAK LIFT OVER THIS AREA AND THIS MAY BE ENOUGH TO SPARK SOME SHOWERS AND STORMS ALONG THE DRYLINE. LATEST 00Z MODEL DATA MAKING IT IN INDICATES THE DRYLINE WILL PUSH TO ALONG THE TX/NM STATE LINE BY SUNRISE AND THE RUC CONTINUES TO DEVELOP A BAND OF CONVECTION ALONG THE DRYLINE AROUND MIDNIGHT. NAM HAS BACKED OFF ON THE AMOUNT OF CONVECTION BUT CONTINUES TO HINT AT A POSSIBILITY OF SOME ISOLATED STORMS. CONFIDENCE IS NOT ALL THAT HIGH ON STORMS BEING ABLE TO INITIATE BUT WILL HANG ON TO THE SLIGHT CHANCE OF POPS JUST IN CASE. LATEST MODEL DATA CONTINUES TO INDICATE CRITICAL FIRE WEATHER CONDITIONS TOMORROW AND HAVE GONE AHEAD AND REMOVED THE RED FLAG FOR TODAY AND UPGRADED THE WATCH FOR WEDNESDAY. WILL ALSO DO SOME WORK UPDATING GRAPHICAL PRODUCTS WITH UPDATED GRIDS AND TEXT PRODUCTS ALREADY OUT. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 47 78 45 78 49 / 0 0 0 0 10 TULIA 50 81 46 78 50 / 0 0 0 0 0 PLAINVIEW 50 83 48 78 51 / 0 0 0 0 10 LEVELLAND 50 84 49 82 52 / 0 0 0 0 10 LUBBOCK 51 85 50 80 52 / 0 0 0 0 10 DENVER CITY 46 84 50 83 53 / 0 0 0 0 10 BROWNFIELD 48 86 50 83 53 / 0 0 0 0 10 CHILDRESS 53 86 50 81 55 / 0 0 0 0 0 SPUR 52 89 51 81 55 / 0 0 0 0 0 ASPERMONT 54 90 53 82 58 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 20
Hazardous weather outlook, May 10, 11:15 AM CDT, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 1115 AM CDT TUE MAY 10 2011 TXZ021>044-111615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1115 AM CDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING GENERALLY ALONG AND EAST OF A LINE FROM TAHOKA TO MEMPHIS. IF ANY STORMS DEVELOP...SOME COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. FIRE WEATHER CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING ACROSS ALL OF THE SOUTH PLAINS AREA WITH HOT WEATHER...LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO DEVELOP WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...GENERALLY IN THE ROLLING PLAINS. EMERGENCY FIRST RESPONDER ORGANIZATIONS AND SPOTTERS ARE ASKED TO RELAY REPORTS OF ONGOING WILDFIRES TO THE NATIONAL WEATHER SERVICE IN LUBBOCK. GOEHRING
In the hours before
Special weather statement, May 11, 1:11 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 111 AM CDT WED MAY 11 2011 TXZ021-110645- PARMER- 111 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY... AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FRIONA...MOVING NORTHEAST AT 60 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, May 11, 1:47 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
147 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST 2 NE FRIONA 34.66N 102.70W
05/11/2011 M59 MPH PARMER TX MESONET
&&
EVENT NUMBER LUB1100113
FBSpecial weather statement, May 11, 2:32 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 232 AM CDT WED MAY 11 2011 TXZ039-110800- YOAKUM- 232 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM COUNTY... AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES WEST OF PLAINS...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 11, 2:36 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 236 AM CDT WED MAY 11 2011 TXZ035-036-040>042-110800- CROSBY-GARZA-LUBBOCK-LYNN-TERRY- 236 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR TERRY...LYNN...GARZA...LUBBOCK AND CROSBY COUNTIES... AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 27 MILES SOUTHWEST OF TAHOKA...MOVING NORTHEAST AT 25 MPH. OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...WINDS POSSIBLY EXCEEDING 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 11, 2:52 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 252 AM CDT WED MAY 11 2011 TXZ033-039-110830- COCHRAN-YOAKUM- 252 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM AND COCHRAN COUNTIES... AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF PLAINS...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 11, 4:17 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 417 AM CDT WED MAY 11 2011 TXZ028-110945- LAMB- 417 AM CDT WED MAY 11 2011 ...STRONG THUNDERSTORMS AFFECTING LAMB COUNTY COUNTY... AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 11 MILES NORTHWEST OF LITTLEFIELD TO 6 MILES SOUTH OF LITTLEFIELD...MOVING NORTHEAST AT 45 MPH. HALF-INCH DIAMETER HAIL...WIND GUSTS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THESE STORMS. STORM INTENSITY IS INCREASING WITH THESE STORMS. STAY TUNED FOR LATER UPDATES AND POSSIBLE WARNINGS. MCZ
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:24 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 24 hr |
| May 11, 12:25 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 35 min |
| May 11, 12:49 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 26 min |
| May 11, 3:02 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 58 min |
| May 11, 3:42 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 63 min |
| May 11, 4:59 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn, Terry | 61 min |
| May 11, 5:16 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 59 min |
| May 11, 5:49 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock, Motley | 41 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.